Ecstasy warning!

Roll up
Roll up

Crew News: Nov 14 2012

There are "pink cherry" tablets in circulation which are connected with hospital admissions in Glasgow area recently.

 

Pink Cherries

 

The tablets above have been analysed and found to contain a hallucinogenic substance (either AMT or 5-IT). These drugs are active in low doses, have effects that are different from those desired from MDMA and can cause serious unpleasant side effects.

 

Signs of an overdose could include:

 

  • Hyperthermia (very high body temperature or overheating)
  • Dehydration
  • Rapid heart rate
  • Seizures
  • Severe nausea and vomiting

 

Other adverse effects include mental confusion and hallucinations which can manifest by visuals, hearing things or feeling strange sensations like things crawling over you. This can cause a delusional state and trigger feelings of extreme agitation. We would encourage people to seek help immediately if they experience any side effects, as without treatment, effects could be potentially life threatening.

Side effects are much more likely where you have used with other drugs (including alcohol) or where you have taken multiple tablets. Even taking one tablet could be too much, so Crew advise users to completely avoid ecstasy tablets with pink cherry markings and to be careful with dosage for other varieties of ecstasy tablets to stay safe. Remember batches of ecstasy can vary so you should always dose as if using for the first time until you know the effects.

Some tablets can take a while to kick in, with effects sometimes not being felt for more than two hours, which can cause users to take more, thinking they are not working.

 

Here are some tips if you are determined to use Ecstasy:

 

  • Start with a quarter or a half a pill
  • Leave at least 2 hours before taking any more
  • Avoid mixing with other substances including alcohol
  • Take breaks from dancing
  • If dancing rehydrate with water or isotonic drinks regularly-don't go over a pint in an hour
  • Look after your mates and seek help if you need to!

 

If you or someone you know are experiencing difficulty from Ecstasy or any drug use and would like further information advice or support, please Crew on 0131 220 3404 or contact Know the Score on 0800 587 587 9.

 

If you experience medical difficulties please contact your A & E, your GP or NHS 24 on 08454 242424 immediately.